MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP315H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was being done when the needle came loose from the suture (removal from package / during passage through tissue/ during tying)? was the needle removed from the patient during the same procedure? what tissue/location was suturing when pull-off occurred? were there any unexpected outcomes or complications as a result of this suture needle pull-off event? please provide the procedure date.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 ¿g/m.Events reported via: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic abdominal procedure on an unknown date in 2021 and suture was used.During the procedure, the suture got detached from the needle three times.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/13/2021.Additional h6 component code: g07002 ¿ device not returned.Additional information was requested, and the following was obtained: what was being done when the needle came loose from the suture (removal from package / during passage through tissue/ during tying? passing through tissue.Was the needle removed from the patient during the same procedure? yes.What tissue/location was suturing when pull-off occurred? unknown.Were there any unexpected outcomes or complications as a result of this suture needle pull-off event? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 05/13/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL+ VIO 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11623035
Report Number2210968-2021-03049
Device Sequence Number3261968
Product Code GAM
UDI-Device Identifier10705031046351
UDI-Public10705031046351
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberMCP315H
Device Catalogue NumberMCP315H
Device Lot NumberQDMAZA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1